Upper Stomach pain

by Lori
(Pennsylvania)

Upper stomach pain after eating red peppers, green peppers and paprika. Pain starts in top middle part of my stomach and radiates to my back.


Dear Lori,

I think you are pretty clear here, on the triggers of your upper stomach pain.

How long has this been going on for?
Is there any associated feeling of nausea or vomiting? Apart from when you take those spicy items, do you suffer with this pain at any other time?
Any feeling of bloating or swelling of your abdomen?

Well, the story you gave here is highly suggestive of irritation of the lining of the wall of your stomach by those spicy food items... a condition we call gastritis.

In severe cases, it could lead to stomach or duodenal ulcer.

I think it is fair to say that you know what you can do to stop having this pain. Smoking, excessive alcohol intake and certain medications like diclofenac or ibuprofen could also cause the symptoms you've described here.

Should the pain continue despite changing your meal, then you will require a test for Helicobacter pylori - also referred to as H.pylor for short, which is a type of bug that causes irritation of the stomach and ulcers.

If that test is negative, you may require an endoscopy to take a direct look at the inside of your gullet and stomach.

If you suffer any unexplained weight loss of feeling of a swelling in your abdomen, then you must see your doctor as soon as possible.

I hope this helps.

Many thanks for visiting us here at abdopain.com and we wish you the very best with your health.

Dr O Edema MD MRCGP CCFP MSc DRCOG
Family Physician, Emergency Medicine Practitioner and WebMD
Abdopain.com -

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Upper Central Abdominal Pain.